Alert archive / Tennessee / Special Weather Statements in 2024
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 2, 2024, 2:21 PM CDT for Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2024, 2:21 PM CDT (19:21 UTC)
- Expired
- Aug 2, 2024, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Davidson County, TN
The radar
The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted.
622
WWUS84 KOHX 021921
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Fri Aug 2 2024
TNZ027-021945-
Davidson TN-
221 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON COUNTY
THROUGH 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Forest Hills, Oak Hill, Antioch, Berry Hill, and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 212 and 217.
Interstate 65 between mile markers 75 and 81.
Interstate 24 between mile markers 52 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3606 8682 3615 8677 3614 8656 3598 8664
TIME...MOT...LOC 1921Z 286DEG 14KT 3605 8672
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:43 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 2, 12:43 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Nashville TN 1243 PM CDT Fri Aug 2 2024 ...New AVIATION... .SHORT TERM... (Rest of today through Saturday) Issued at 1102 AM CDT Fri Aug 2 2024 An upper-level low can be seen on satellite imagery to our north over Indiana and Ohio, and surface observations show a cold front just beginning to enter western TN. With abundant moisture present as seen by dewpoints in the 70s and a PWAT of 1.63 inches on this morning's sounding, storm coverage will once again increase this afternoon with storms favoring areas east of I-65. Frequent lightning and heavy rain will be the main concerns with any storm, but damaging winds can't be ruled out and this lines up with the current SPC Day 1 Outlook which places this area in a marginal risk this afternoon. Coverage will gradually come to an end after sunset, and the upper-level low will slowly move to the east as the cold front clears the area. Temperatures will be slightly cooler Saturday as highs range from the mid 80s to low 90s. With drier air in place, most will be storm-free, too, but isolated to scattered storms will continue across the Plateau with troughing still in place in this area. && .LONG TERM... (Saturday Night through next Friday) Issued at 1102 AM CDT Fri Aug 2 2024 Weather conditions look to be much quieter as we head into the new week as an area of high pressure builds over the Rockies and dry northwest flow prevails over Middle TN. Dry conditions are expected through at least the middle of next week, and high temperatures will creep into the mid and upper 90s. Unfortunately, this also means the return of triple digit heat index values. There is uncertainty in the weather pattern by the time we get into Thursday with models and ensembles advertising two primary scenarios. The first scenario that is strongly supported by the European and its ensembles and some of the Canadian ensembles is that the upper-level high over the Rockies builds back towards the east, producing strong ridging over the central CONUS. However, the GFS and its ensembles support the breakdown of that high as a troughing pattern reemerges over the Midwest area. Scenario 1 supports dry and very hot conditions while scenario 2 produces more chances for rain and perhaps a break from the heat. Unfortunately, scenario 1 appears to be the most likely scenario at this point with about 60% of all ensembles supporting it. But stay tuned. && .AVIATION... (18Z TAFS) Issued at 1214 PM CDT Fri Aug 2 2024 A weak boundary will continue its way through middle TN. Have included storms for BNA/MQY/CSV/SRB. In addition models are hinting at low VIS and CIG overnight...especially for the plateau. Winds will be westerly and swing around to the north. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 91 72 94 / 10 10 10 0 Clarksville 70 89 70 92 / 10 0 10 0 Crossville 66 82 64 86 / 30 50 10 10 Columbia 70 90 69 93 / 10 10 10 0 Cookeville 68 82 67 86 / 20 40 20 0 Jamestown 66 81 65 86 / 30 50 10 0 Lawrenceburg 70 88 69 91 / 10 10 10 0 Murfreesboro 70 90 69 93 / 20 10 10 0 Waverly 70 91 70 94 / 10 0 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Clements LONG TERM....Clements AVIATION.....12
In the hours before
Special weather statement, Aug 2, 1:47 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Fri Aug 2 2024
TNZ062-021915-
Rutherford TN-
147 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL RUTHERFORD COUNTY
THROUGH 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Smyrna, or 8 miles northwest of Murfreesboro, moving southeast at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Walterhill, and Lascassas.
This includes the following highways...
Interstate 24 between mile markers 68 and 81.
Interstate 840 between mile markers 51 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3592 8619 3578 8633 3590 8659 3607 8650
TIME...MOT...LOC 1847Z 293DEG 20KT 3596 8646
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 2, 1:49 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Nashville TN
149 PM CDT Fri Aug 2 2024
TNZ034-021915-
Fentress TN-
149 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FENTRESS COUNTY
THROUGH 215 PM CDT...
At 149 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Jamestown, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern
Fentress County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3634 8474 3634 8484
3652 8488 3654 8480 3653 8478 3652 8473
3644 8469 3641 8466 3640 8466
TIME...MOT...LOC 1849Z 260DEG 15KT 3645 8477
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 2, 2:11 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CDT Fri Aug 2 2024
TNZ062>064-021945-
Cannon TN-Rutherford TN-De Kalb TN-
211 PM CDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN DE KALB...NORTHEASTERN
RUTHERFORD AND CANNON COUNTIES THROUGH 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Murfreesboro to near Smithville. Movement
was east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Murfreesboro, Smithville, Woodbury, Walterhill, Auburntown,
Lascassas, Bradyville, Milton, and Readyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3592 8567 3585 8585 3585 8587 3583 8589
3572 8616 3588 8644 3600 8640 3593 8621
3597 8606 3596 8602 3597 8602 3603 8575
TIME...MOT...LOC 1911Z 291DEG 26KT 3587 8635 3597 8588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 2, 2:17 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
217 PM CDT Fri Aug 2 2024
TNZ028-021945-
Wilson TN-
217 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL WILSON COUNTY
THROUGH 245 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Juliet, or 12 miles east of Nashville, moving southeast at 20
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill, Green Hill, and
Gladeville.
This includes the following highways...
Interstate 40 between mile markers 223 and 236.
Interstate 840 between mile markers 68 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3619 8632 3607 8642 3614 8652 3614 8653
3615 8654 3616 8656 3618 8657 3624 8659
3628 8655
TIME...MOT...LOC 1916Z 302DEG 17KT 3621 8657
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 2, 2:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
218 PM CDT Fri Aug 2 2024
TNZ033-034-021945-
Fentress TN-Overton TN-
218 PM CDT Fri Aug 2 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OVERTON AND CENTRAL
FENTRESS COUNTIES THROUGH 245 PM CDT...
At 218 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Algood to 7 miles east of
Jamestown. Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jamestown, Allardt, Crawford, Grimsley, and Rickman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3639 8469 3637 8470 3638 8472 3637 8473
3635 8473 3635 8474 3633 8474 3633 8477
3632 8479 3630 8480 3629 8487 3628 8488
3624 8488 3616 8516 3627 8543 3649 8471
3643 8469 3641 8466 3640 8466
TIME...MOT...LOC 1918Z 286DEG 14KT 3624 8534 3642 8480
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13Special weather statement, Aug 2, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
221 PM CDT Fri Aug 2 2024
TNZ027-021945-
Davidson TN-
221 PM CDT Fri Aug 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DAVIDSON COUNTY
THROUGH 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Forest Hills, Oak Hill, Antioch, Berry Hill, and Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 212 and 217.
Interstate 65 between mile markers 75 and 81.
Interstate 24 between mile markers 52 and 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3606 8682 3615 8677 3614 8656 3598 8664
TIME...MOT...LOC 1921Z 286DEG 14KT 3605 8672
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:24 PM CDT | Special Weather Statement | OHX | Robertson | 36 min |
| Aug 1, 8:22 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 38 min |
| Aug 1, 8:39 PM CDT | Special Weather Statement | OHX | Sumner | 36 min |
| Aug 1, 8:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 24 min |
| Aug 1, 8:55 PM CDT | Special Weather Statement | OHX | Cheatham, Montgomery | 35 min |
| Aug 1, 9:37 PM CDT | Special Weather Statement | OHX | Davidson | 38 min |
| Aug 1, 9:54 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 36 min |
| Aug 2, 1:47 PM CDT | Special Weather Statement | OHX | Rutherford | 28 min |
| Aug 2, 1:49 PM CDT | Special Weather Statement | OHX | Fentress | 26 min |
| Aug 2, 2:11 PM CDT | Special Weather Statement | OHX | Cannon, DeKalb | 34 min |
| Aug 2, 2:17 PM CDT | Special Weather Statement | OHX | Wilson | 28 min |
| Aug 2, 2:18 PM CDT | Special Weather Statement | OHX | Fentress | 27 min |
| Aug 2, 2:22 PM CDT | Special Weather Statement | OHX | Giles | 23 min |
| Aug 2, 2:24 PM CDT | Special Weather Statement | OHX | Bedford | 36 min |
| Aug 2, 2:27 PM CDT | Areal Flood Advisory | OHX | Cannon, Rutherford | 63 min |
| Aug 2, 2:41 PM CDT | Special Weather Statement | OHX | Cannon | 34 min |
| Aug 2, 2:45 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 30 min |
| Aug 2, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 24 min |
| Aug 2, 3:12 PM CDT | Special Weather Statement | OHX | Coffee | 33 min |
| Aug 2, 3:44 PM CDT | Special Weather Statement | OHX | Coffee | 31 min |
Nearby
Special Weather Statements in Tennessee, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.